Alert archive / Georgia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 4, NWS Charleston, SC

February 24, 20128 counties in Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Feb 24, 2012, 2:43 PM EST for 8 counties in Georgia. It was in force for 62 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 24, 2012, 2:43 PM EST (19:43 UTC)
Expired
Feb 24, 2012, 3:45 PM EST
In force
62 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bryan County, GA, Bulloch County, GA, Chatham County, GA, Effingham County, GA, Evans County, GA, Liberty County, GA, Long County, GA, Tattnall County, GA

The radar

The Charleston,SC radar (KCLX), 113 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 24, 2:59 PM ESTTSTM WND DMGMidway, GATHE GLENNVILLE POST OFFICE REPORTED TREES DOWN ALONG GEORGIA STATE ROAD 205 BETWEEN GLENNVILLE AND DAISY. TIME ESTIMATED FROM RADAR.
Feb 24, 3:00 PM ESTHAIL 0.88Glennville, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 24, 12:04 PM ESTTornado WatchSPC7 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.7 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2012-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 593 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2012-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 201 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
593 J/kg
Mixed-layer CIN
-283 J/kg
Mixed-layer LCL
560 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
201 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

756 
WUUS52 KCHS 241943
SVRCHS
GAC029-031-051-103-109-179-183-267-242045-
/O.NEW.KCHS.SV.W.0004.120224T1943Z-120224T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
243 PM EST FRI FEB 24 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BRYAN COUNTY IN SOUTHEAST GEORGIA...
  SOUTHEASTERN BULLOCH COUNTY IN SOUTHEAST GEORGIA...
  WEST CENTRAL CHATHAM COUNTY IN SOUTHEAST GEORGIA...
  SOUTH CENTRAL EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
  SOUTHEASTERN EVANS COUNTY IN SOUTHEAST GEORGIA...
  NORTHWESTERN LIBERTY COUNTY IN SOUTHEAST GEORGIA...
  NORTHWESTERN LONG COUNTY IN SOUTHEAST GEORGIA...
  SOUTHERN TATTNALL COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 345 PM EST

* AT 243 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...9 MILES SOUTHWEST OF GLENNVILLE...MOVING
  NORTHEAST AT 55 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  GLENNVILLE...MENDES...MIDWAY...MIDWAY...GROVELAND...FORT STEWART...
  PEMBROKE...LANIER...BAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. IF YOU SEE
OR HEAR A TORNADO...MOVE QUICKLY TO AN INTERIOR ROOM IN A STURDY
STRUCTURE.

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3193 8221 3223 8165 3227 8144 3208 8137
      3195 8128 3176 8195 3178 8196 3178 8198
      3181 8202 3186 8212 3188 8212 3190 8219
TIME...MOT...LOC 1943Z 247DEG 47KT 3189 8205

$$

BSH
2 follow-up statements
122 
WWUS52 KCHS 242009
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
309 PM EST FRI FEB 24 2012

GAC029-031-051-103-109-179-183-267-242045-
/O.CON.KCHS.SV.W.0004.000000T0000Z-120224T2045Z/
TATTNALL GA-EVANS GA-BULLOCH GA-EFFINGHAM GA-LIBERTY GA-BRYAN GA-
CHATHAM GA-LONG GA-
309 PM EST FRI FEB 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EST
FOR NORTHWESTERN LONG...WEST CENTRAL CHATHAM...BRYAN...NORTHWESTERN
LIBERTY...EXTREME SOUTH CENTRAL EFFINGHAM...SOUTHEASTERN BULLOCH...
SOUTHEASTERN EVANS AND SOUTHERN TATTNALL COUNTIES...

AT 309 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM 7 MILES SOUTHEAST OF MIDWAY...MOVING
NORTHEAST AT 50 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BAY...
BLITCHTON...DONALD...ELLABELL...FORT STEWART...GLENNVILLE...
GROVELAND...LANIER...MENDES...MIDWAY AND PEMBROKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. IF YOU SEE
OR HEAR A TORNADO...MOVE QUICKLY TO AN INTERIOR ROOM IN A STURDY
STRUCTURE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST FRIDAY EVENING FOR
SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

&&

LAT...LON 3193 8221 3223 8165 3227 8144 3208 8137
      3195 8128 3176 8195 3178 8196 3178 8198
      3181 8202 3186 8212 3188 8212 3190 8219
TIME...MOT...LOC 2009Z 245DEG 43KT 3199 8173

$$
187 
WWUS52 KCHS 242016
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
316 PM EST FRI FEB 24 2012

GAC029-031-051-103-109-179-183-267-242045-
/O.CON.KCHS.SV.W.0004.000000T0000Z-120224T2045Z/
TATTNALL GA-EVANS GA-BULLOCH GA-EFFINGHAM GA-LIBERTY GA-BRYAN GA-
CHATHAM GA-LONG GA-
316 PM EST FRI FEB 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EST
FOR NORTHWESTERN LONG...WEST CENTRAL CHATHAM...BRYAN...NORTHWESTERN
LIBERTY...EXTREME SOUTH CENTRAL EFFINGHAM...SOUTHEASTERN BULLOCH...
SOUTHEASTERN EVANS AND SOUTHERN TATTNALL COUNTIES...

AT 315 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF LETFORD...MOVING
EAST AT 50 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO GOLFBALL SIZE...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BAY...
BLITCHTON...DONALD...ELLABELL...FORT STEWART...GLENNVILLE...
GROVELAND...LANIER...MENDES...MIDWAY AND PEMBROKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. IF YOU SEE
OR HEAR A TORNADO...MOVE QUICKLY TO AN INTERIOR ROOM IN A STURDY
STRUCTURE.

ADDITIONAL SEVERE THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER
COMMUNITIES IN THE WARNED AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST FRIDAY EVENING FOR
SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

&&

LAT...LON 3193 8221 3223 8165 3227 8144 3208 8137
      3195 8128 3176 8195 3178 8196 3178 8198
      3181 8202 3186 8212 3188 8212 3190 8219
TIME...MOT...LOC 2015Z 251DEG 44KT 3200 8166

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 1:28 PM EST, 1 hour 15 minutes earlier.

Area forecast discussion, Feb 24, 1:28 PM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
128 PM EST FRI FEB 24 2012

...SIGNIFICANT SEVERE WEATHER EVENT EXPECTED THIS AFTERNOON AND
EARLY THIS EVENING...

.SYNOPSIS...
A COLD FRONT WILL PUSH THROUGH THE REGION LATE THIS AFTERNOON OR
EARLY THIS EVENING...FOLLOWED BY HIGH PRESSURE FOR THE FIRST HALF OF
THE WEEKEND. A COASTAL TROUGH OF LOW PRESSURE WILL DEVELOP JUST
OFFSHORE AND REMAIN NEARLY STATIONARY SUNDAY AND MONDAY. A WARM
FRONT WILL LIFT NORTHWARD THROUGH THE AREA LATE TUESDAY...WITH A
COLD FRONT TO THEN AFFECT THE AREA THROUGH LATE NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CURRENTLY AT THE SURFACE A COLD FRONT STRETCHES FROM THE WESTERN
CAROLINAS SOUTHWESTWARD THROUGH CENTRAL GEORGIA AND INTO THE FAR
WESTERN FLORIDA PANHANDLE. RADAR IMAGERY SHOWS TWO AREAS OF
CONVECTION...ONE STRETCHING FROM THE FLORIDA PANHANDLE INTO
SOUTHERN GEORGIA JUST SOUTH OF THE FORECAST AREA IN ASSOCIATION
WITH A PLUME OF MORE UNSTABLE AIR WHICH HAS ADVECTED OFF THE GULF
OF MEXICO AND ANOTHER OFF TO THE WEST OF THE FORECAST AREA IN ZONE
OF DEEPER MOISTURE AND STRONG UPPER FORCING FOR ASCENT.
MEANWHILE...VISIBLE SATELLITE IMAGERY CONTINUES TO SHOW A MIX OF
SUN AND CLOUDS ACROSS THE FORECAST AREA. MAIN NEAR TERM CONCERN
CONTINUES TO REVOLVE AROUND THE POTENTIAL FOR SEVERE WEATHER.

THE COLD FRONT WILL CONTINUE TO STEADILY APPROACH FROM THE WEST
AND IS EXPECTED TO MOVE INTO WESTERN ZONES BY MID TO LATE
AFTERNOON AND PUSH OFF THE COAST AND INTO THE ATLANTIC EARLY THIS
EVENING. TEMPERATURES HAVE WARMED INTO THE LOWER 80S IN MANY
LOCATIONS...WITH EVEN A FEW MID 80S SEEN ACROSS SOUTHEAST GEORGIA.
WE COULD SEE TEMPERATURES CLIMB ANOTHER DEGREE OR TWO...AND THIS
WILL LIKELY SET THE STAGE FOR A SIGNIFICANT SEVERE WEATHER EVENT.
ADJUSTING THE 18Z KCHS RAOB FOR EXPECTED MID AFTERNOON
TEMPERATURES AND DEWPOINTS YIELDS AROUND 1500 J/KG OF CAPE WITH
SOME CONVECTIVE INHIBITION STILL IN PLACE. THIS CONVECTIVE
INHIBITION IS EXPECTED TO BE ELIMINATED OVER THE NEXT HOUR OR TWO
AS STRONG DYNAMIC FORCING FOR ASCENT OVERSPREADS THE AREA FROM
WEST TO EAST. THE STRONGER DYNAMIC FORCING IS ALREADY BEGINNING TO
ENHANCE THE CONVECTION OVER THE FLORIDA PANHANDLE AND SOUTHWEST
GEORGIA...AND THIS CONVECTION IS EXPECTED TO INCREASE IN INTENSITY
AND COVERAGE AS IT PUSHES NORTHEASTWARD INTO AN INCREASINGLY
UNSTABLE AIRMASS THROUGH THE REMAINDER OF THE AFTERNOON. MODEL
SOUNDINGS LATER THIS AFTERNOON INDICATE SURFACE BASED CAPE VALUES
WILL INCREASE TO AROUND 2000 J/KG AND LIFTED INDICES WILL TOP OUT
BETWEEN -5 AND -7. THE INSTABILITY IN COMBINATION WITH THE
INCREASING DYNAMIC FORCING FOR ASCENT IS EXPECTED TO RESULT IN GOOD
SHOWER/THUNDERSTORM COVERAGE THIS AFTERNOON...AND WILL KEEP LIKELY
POPS GOING ALL LOCALES. SEVERE WEATHER CONTINUES TO LOOK LIKELY
GIVEN H85 WINDS INCREASING TO BETWEEN 45 AND 55 KNOTS AND H7 WINDS
INCREASING TO BETWEEN 60 AND 70 KNOTS THIS AFTERNOON. THE MOST
PROBABLE TIME FRAME FOR SEVERE WEATHER IS EXPECTED BETWEEN 3 PM
AND 7 PM. UPDATE WILL BE SENT SHORTLY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
TONIGHT...THE COLD FRONT WILL PUSH OFFSHORE BY THE MIDDLE OF THE
EVENING...WITH PRECIPITATION CHANCES TAPERING OFF QUICKLY FROM THE
WEST. THE ENTIRE AREA SHOULD BE RAIN-FREE BEFORE MIDNIGHT. STRONG
COLD AIR ADVECTION WILL THEN DEVELOP ACROSS THE AREA IN WAKE OF
THE COLD FRONT...WITH TEMPERATURES PLUMMETING INTO THE LOWER TO
MID 40S ACROSS THE AREA BY DAYBREAK SATURDAY.

SATURDAY AND SATURDAY NIGHT...HIGH PRESSURE WILL BUILD NORTH OF THE
FORECAST AREA...RESULTING IN RAIN FREE CONDITIONS. QUITE A BIT OF
HIGH CLOUDS EXPECTED SATURDAY WITH HIGHS NEARLY 20 DEGREES COLDER
THAN FRIDAY. INCREASING CLOUDINESS EXPECTED SATURDAY NIGHT AS
MID-LEVEL WARM AIR ADVECTION BEGINS. LOWS WILL BOTTOM OUT IN THE LOW
TO MID 30S INLAND AND IN THE MID 30S TO AROUND 40 CLOSER TO THE
COAST.

SUNDAY...HIGH PRESSURE WILL REMAIN IN PLACE NORTH OF THE FORECAST
AREA...WITH A TROUGH OF LOW PRESSURE TO DEVELOP OFFSHORE.
MEANWHILE...A MID LEVEL SHORTWAVE TROUGH WILL SHIFT THROUGH THE AREA
RESULTING IN DEEPER MOISTURE AND SOME SHOWERS...FIRST ACROSS
SOUTHEAST GEORGIA SUNDAY MORNING...THEN SPREADING NORTHEAST INTO THE
AFTERNOON. LATEST MODEL RUNS INDICATE THE DEEPEST MOISTURE REMAINING
SOUTHEAST OF CHARLESTON SO IT MAY REMAIN DRY ACROSS NORTHERN
PORTIONS OF THE FORECAST AREA THROUGH THE AFTERNOON. VERY LITTLE
CONCERN FOR FROZEN PRECIP EARLY SUNDAY BASED ON THE LATEST MODELS
KEEPING THE RAIN WELL SOUTH OF THE COLDEST TEMPERATURES.
TEMPERATURES WILL BE TRICKY AS MUCH DEPENDS ON THE CLOUD
COVER/PRECIP...BUT GENERALLY FOLLOWED THE PREVIOUS FORECAST OF
LOWER/MIDDLE 50S FOR HIGHS.

MONDAY...THE DEEPER MOISTURE ASSOCIATED WITH THE SHORTWAVE SHOULD
SHIFT OFFSHORE BUT THE LINGERING COASTAL TROUGH OF LOW PRESSURE
COULD LEAD TO A FEW SHOWERS...ESPECIALLY ACROSS SOUTHEAST GEORGIA.
HIGHS GENERALLY IN THE MID 60S.

&&

.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
MEDIUM RANGE GUIDANCE IS IN REASONABLY GOOD AGREEMENT THROUGH THE
PERIOD. HIGH PRESSURE WILL RE-BUILD NORTH OF THE AREA MONDAY NIGHT
INTO TUESDAY BEFORE SHIFTING EAST INTO THE ATLANTIC BY WEDNESDAY. A
COLD FRONT LOOKS TO APPROACH THE AREA WEDNESDAY BUT DOES NOT HAVE
MUCH PUSH BEHIND IT DUE TO MORE ZONAL FLOW ALOFT AND THUS STALLS OUT
OVER OR NEAR THE AREA LATE IN THE WEEK KEEPING THINGS UNSETTLED.
WEDNESDAY LOOKS WARM AND BREEZY WITH SOME INSTABILITY LEADING TO A
SLIGHT CHANCE OF THUNDERSTORMS...AT LEAST INTERIOR PORTIONS OF THE
FORECAST AREA. OTHERWISE...AT LEAST SMALL RAIN CHANCES MUCH OF THE
TIME WITH TEMPERATURES AT OR ABOVE NORMAL.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
VFR CONDITIONS WILL PREVAIL AT BOTH CHS AND SAV TERMINALS WITH THE
EXCEPTION OF TEMPO MVFR CIGS/VSBYS IN ASSOCIATION WITH AFTERNOON
THUNDERSTORMS BETWEEN 20Z TO 00Z AT SAV AND 21Z TO 01Z AT CHS. A FEW
THUNDERSTORMS MAY BE STRONG WHILE PASSING OVER THE TERMINALS THIS
AFTERNOON/EVENING. SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO
SHIFT QUICKLY EAST OF THE TERMINALS BY 01Z TONIGHT.

GUSTY WINDS WILL PREVAIL AT BOTH TERMINALS THROUGH MUCH OF THE
AFTERNOON BEFORE THE ARRIVAL OF A COLD FRONT THIS EVENING. SOUTHWEST
WINDS BETWEEN 20 TO 35 KNOTS ARE ANTICIPATED DURING PEAK HEATING
HOURS BEFORE GRADUALLY DECREASING THIS EVENING. WINDS WILL QUICKLY
DECREASE TO 10 TO 15 KNOTS TONIGHT AND BECOME NORTHWEST BEHIND A
COLD FRONT. LLWS DOES NOT APPEAR TO BE AN ISSUE AT EITHER TERMINAL
FOR THE OVERNIGHT PERIOD. NORTHWEST WINDS BETWEEN 10 TO 15 KNOTS
WILL CONTINUE THROUGH EARLY SATURDAY AFTERNOON.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS EXPECTED SATURDAY THROUGH
SUNDAY BEFORE MVFR/IFR CONDITIONS POSSIBLY DEVELOP SUNDAY AFTERNOON
THROUGH TUESDAY WITH A FEW SHOWERS AROUND...ESPECIALLY AT KSAV...DUE
TO A TROUGH OF LOW PRESSURE SETTING UP OFFSHORE AND LINGERING ACROSS
THE AREA. OTHERWISE...ELEVATED/GUSTY WINDS EXPECTED THROUGH SATURDAY
AFTERNOON...ESPECIALLY AT KCHS.

&&

.MARINE...
A STRONG COLD FRONT WILL APPROACH FROM THE WEST TODAY...THEN MOVE
OFFSHORE THIS EVENING. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR
MOST WATERS DUE TO THE STRONG SOUTH-SOUTHWEST WINDS IN ADVANCE OF
THE APPROACHING COLD FRONT. WIND FIELDS WON/T BE QUITE AS STRONG
OVER THE NEARSHORE GEORGIA WATERS...SO WE ARE NOT ANTICIPATING A
NEED FOR A SMALL CRAFT HEADLINE HERE AT LEAST DURING THE DAY.
TONIGHT IS AN ENTIRELY DIFFERENT STORY...WITH SMALL CRAFT
CONDITIONS EXPECTED ACROSS ALL WATERS IN THE STRONG COLD AIR
ADVECTION REGIME.

SATURDAY THROUGH WEDNESDAY...SMALL CRAFT CONDITIONS TO LINGER INTO
SATURDAY...LONGEST BEYOND 20 NM...WITH IMPROVING CONDITIONS THEN
EXPECTED AS HIGH PRESSURE MOVES IN FROM THE NORTHWEST. CONDITIONS
WILL GO DOWNHILL ONCE AGAIN LATE SATURDAY NIGHT INTO SUNDAY AS THE
PRESSURE GRADIENT TIGHTENS BETWEEN HIGH PRESSURE BUILDING IN FROM
THE NORTH AND LOW PRESSURE DEVELOPING TO THE SOUTHEAST BUT LOOKS
LIKE ADVISORIES WILL BE AVOIDED UNTIL POSSIBLY WEDNESDAY WHEN
WINDS/SEAS INCREASE AGAIN DUE TO THE APPROACH OF A COLD FRONT.

&&

.CLIMATE...
RECORD MAX AND HIGH MIN TEMPS WERE SET AT KCHS AND KSAV THURSDAY.
PLEASE REFER TO THE RERCHS AND RERSAV FOR DETAILS.

RECORD HIGH MIN TEMPS FOR FRIDAY 2/24...
KCHS...60/1992 AND PREVIOUS YEARS
KCHL...61/1927
KSAV...64/1980

RECORD MAX TEMPS FOR FRIDAY 2/24...
KCHS...81/1996
KCHL...81/1930
KSAV...83/1982

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR GAZ087-088-
     099>101-114>119-137>141.
SC...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR SCZ040-042>045-
     047>052.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 AM EST SATURDAY FOR AMZ330-350-
     352.
     SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 10 AM EST
     SATURDAY FOR AMZ354.
     SMALL CRAFT ADVISORY UNTIL NOON EST SATURDAY FOR AMZ374.

&&
Hazardous weather outlook, Feb 24, 12:17 PM EST, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
1217 PM EST FRI FEB 24 2012

GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>052-251000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY-
1217 PM EST FRI FEB 24 2012

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
...TORNADO WATCH 37 IN EFFECT UNTIL 8 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ045-251000-
INLAND BERKELEY-
1217 PM EST FRI FEB 24 2012

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
...TORNADO WATCH 37 IN EFFECT UNTIL 8 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   TORNADO WATCH.

LAKE WINDS...A LAKE WIND ADVISORY WILL BE NEEDED TONIGHT AS
STRONG WINDS DEVELOP OVER LAKE MOULTRIE IN WAKE OF A PASSING COLD
FRONT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

LAKE WINDS...A LAKE WIND ADVISORY MAY BE NEEDED INTO SATURDAY
MORNING AS STRONG WINDS CONTINUE IN WAKE OF A DEPARTING COLD
FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-251000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
1217 PM EST FRI FEB 24 2012

...TORNADO WATCH 37 IN EFFECT UNTIL 8 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ374-251000-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1217 PM EST FRI FEB 24 2012

...SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON AND EARLY THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS...NUMEROUS SHOWERS AND THUNDERSTORMS WILL
DEVELOP ACROSS THE AREA LATE THIS AFTERNOON AHEAD OF AN
APPROACHING COLD FRONT. GIVEN AN UNSEASONABLY WARM AND MOIST
AIRMASS ALONG WITH STRONG WINDS ALOFT AHEAD OF THE FRONT...THE
POTENTIAL FOR THUNDERSTORMS TO BECOME SEVERE IS LIKELY. THE MAIN
HAZARDS FROM THE STRONGEST THUNDERSTORMS THAT DEVELOP WILL BE
DAMAGING STRAIGHT LINE WIND GUSTS. THE MOST PROBABLE TIME FRAME
FOR SEVERE WEATHER APPEARS TO BE BETWEEN 4 PM AND 9 PM OVER THE
COASTAL WATERS.

PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA
SHOULD CONTINUE TO MONITOR THE LATEST WEATHER CONDITIONS
THROUGHOUT THE DAY. THIS CAN BE DONE THROUGH NOAA WEATHER RADIO
ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE. BE PREPARED TO TAKE
ACTION SHOULD THREATENING WEATHER APPROACH OR IF WARNINGS ARE
ISSUED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 3:39 AM ESTWind AdvisoryCHSBulloch, Candler, Effingham, Evans, Jenkins, Long and 2 more15 hr
Feb 24, 3:24 PM ESTSevere Thunderstorm WarningCHSBryan, Chatham, Effingham66 min
Feb 24, 3:33 PM ESTSevere Thunderstorm WarningCHSBulloch, Candler, Effingham, Evans, Jenkins, Screven and 1 more57 min
Feb 24, 3:41 PM ESTSevere Thunderstorm WarningCHSBryan, Chatham, Liberty, Long, McIntosh, Tattnall41 min
Feb 24, 4:17 PM ESTSpecial Marine WarningCHS58 min
Feb 24, 4:26 PM ESTSevere Thunderstorm WarningCHSBulloch, Candler, Effingham, Jenkins, Screven34 min
Feb 24, 4:48 PM ESTTornado WarningCHSBryan, Liberty, Long, McIntosh42 min
Feb 24, 4:57 PM ESTSevere Thunderstorm WarningCHSBulloch, Effingham, Screven63 min
Feb 24, 5:10 PM ESTSpecial Marine WarningCHS95 min
Feb 24, 6:44 PM ESTSpecial Marine WarningCHS46 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.